MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PLUG BONE TUNNEL 9/10 MED.; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PLUG BONE TUNNEL 9/10 MED.; ACCESSORIES,ARTHROSCOPIC
Catalog Number 013561
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Laceration(s) (1946); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a posterior cruciate ligament reconstruction procedure, the 9-10mm plug bone tunnel device fractured when it was inserted into the 9mm tunnel, the distal fragment remained inside the tunnel.Another incision had to be made to insert a pin through the tunnel and remove fragment completely.The procedure was successfully completed using a back-up device.There a surgical delay less than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states based on insufficient information, a thorough clinical assessment cannot be performed at this time.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.Corrected data: h6: health effect - clinical code.

Brand Name
PLUG BONE TUNNEL 9/10 MED.
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18682294
Report Number1219602-2024-00248
Device Sequence Number20369433
Product Code NBH
UDI-Device Identifier03596010091130
UDI-Public03596010091130
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number013561
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date03/20/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale